Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 41, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 15, 2022, 6:28 PM CDT for Howell County, Ozark County, Missouri. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2022, 6:28 PM CDT (23:28 UTC)
- Expired
- Apr 15, 2022, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howell County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 137 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 6:45 PM CDT | HAIL 1 | 3 N Bakersfield, MO | QUARTER SIZE HAIL ON HIGHWAY 101 BETWEEN CAUFIELD AND BAKERSFIELD. |
| Apr 15, 6:55 PM CDT | HAIL 2.75 | 4 Se South Fork, MO | CORRECTS PREVIOUS HAIL REPORT FROM 4 SE SOUTH FORK. REPORT FROM MPING: BASEBALL (2.75 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 4:49 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2975 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 416 m²/s²
- 0-3 km storm-relative helicity
- 435 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
256
WUUS53 KSGF 152328
SVRSGF
MOC091-153-160015-
/O.NEW.KSGF.SV.W.0041.220415T2328Z-220416T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
628 PM CDT Fri Apr 15 2022
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southeastern Ozark County in southwestern Missouri...
Southern Howell County in south central Missouri...
* Until 715 PM CDT.
* At 628 PM CDT, a severe thunderstorm was located near Gainesville,
or 12 miles northeast of Bull Shoals, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Norfork Lake... Gainesville...
Bakersfield... South Fork...
Brandsville... Lanton...
Hardenville... Moody...
Tecumseh... Caulfield...
Zanoni... Udall...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9256 3670 9246 3665 9168 3660 9167
3650 9168
TIME...MOT...LOC 2328Z 271DEG 49KT 3652 9246
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Melto3 follow-up statements
730
WWUS53 KSGF 152339
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
639 PM CDT Fri Apr 15 2022
MOC091-153-160015-
/O.CON.KSGF.SV.W.0041.000000T0000Z-220416T0015Z/
Ozark MO-Howell MO-
639 PM CDT Fri Apr 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN OZARK AND SOUTHERN HOWELL COUNTIES...
At 639 PM CDT, a severe thunderstorm was located 7 miles west of
Bakersfield, or 14 miles northeast of Mountain Home, moving east at
55 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Norfork Lake... Bakersfield...
South Fork... Brandsville...
Lanton... Hardenville...
Moody... Tecumseh...
Caulfield... Zanoni...
Udall...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9240 3669 9235 3665 9168 3660 9167
3650 9168
TIME...MOT...LOC 2339Z 271DEG 49KT 3652 9227
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Melto251
WWUS53 KSGF 152351
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
651 PM CDT Fri Apr 15 2022
MOC091-153-160015-
/O.CON.KSGF.SV.W.0041.000000T0000Z-220416T0015Z/
Ozark MO-Howell MO-
651 PM CDT Fri Apr 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN OZARK AND SOUTHERN HOWELL COUNTIES...
At 651 PM CDT, a severe thunderstorm was located over Ott, or 16
miles northwest of Salem in Fulton County, moving east at 55 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bakersfield... South Fork...
Brandsville... Lanton...
Moody... Caulfield...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9222 3668 9218 3665 9168 3660 9167
3650 9168
TIME...MOT...LOC 2351Z 271DEG 49KT 3652 9206
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Melto974
WWUS53 KSGF 160008
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
708 PM CDT Fri Apr 15 2022
MOC153-160018-
/O.CAN.KSGF.SV.W.0041.000000T0000Z-220416T0015Z/
Ozark MO-
708 PM CDT Fri Apr 15 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OZARK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Missouri.
LAT...LON 3650 9187 3666 9185 3665 9168 3660 9167
3650 9168
TIME...MOT...LOC 0008Z 271DEG 49KT 3651 9177
$$
MOC091-160015-
/O.CON.KSGF.SV.W.0041.000000T0000Z-220416T0015Z/
Howell MO-
708 PM CDT Fri Apr 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN HOWELL COUNTY...
At 708 PM CDT, a severe thunderstorm was located 7 miles northeast of
Sturkie, or 10 miles north of Salem in Fulton County, moving east at
55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Brandsville... Lanton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9187 3666 9185 3665 9168 3660 9167
3650 9168
TIME...MOT...LOC 0008Z 271DEG 49KT 3651 9177
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RothsteinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:12 PM CDT, 16 minutes earlier.
Area forecast discussion, Apr 15, 6:12 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Springfield MO 612 PM CDT Fri Apr 15 2022 Key Messages: 1. Scattered showers and thunderstorms late afternoon into the evening. Potential for some severe thunderstorms and localized heavy rainfall. 2. Additional Rain chances Sunday and Tuesday. 3. Below normal temperatures likely through early next week. More Frost Potential. 4. Warming trend by the middle of next week. .SHORT TERM...(This afternoon through Tonight) Issued at 154 PM CDT Fri Apr 15 2022 Ongoing scattered showers and thunderstorms early this afternoon remain elevated in nature. The main focus with this activity will be heavy downpours and sub-severe small hail possible in the strongest of the thunderstorms. Visible satellite imagery this afternoon depicts an area of stratus across eastern Oklahoma/western Arkansas that will continue to lift north. This area of associated moisture and lift will be the main focus for late this afternoon into the evening. Expect daytime heading to aid in destabilization ahead of the approaching system. Meanwhile, a strong southwesterly low-level jet of 50-60 knots continues to advect in warmer air and low-level moisture. Expect dewpoints to climb into the upper 50s to near 60 by late afternoon/early evening. A low pressure system will slide east across northern Oklahoma through the afternoon and evening with an associated warm front subsiding somewhere between the Highway 60 corridor and Interstate 44 corridor. An additional stationary boundary slides south through the region by this evening. This will set the stage for an increase in coverage of showers and thunderstorms by late this afternoon into the early evening. Hi-res guidance continues to highlight along and just north of the Highway 60 corridor for convective initiation between 5 to 7 pm. Forecast soundings and short term guidance depict adequate deep layer shear of 50 knots, steep mid-level lapse rates of 7-8 C/km and MU CAPE around 1000 J/kg. Of particular interest, is the long, straight hodographs. This setup will support splitting supercells. As supercells develop, expect right movers to take on a west to east orientation, as left movers deviate to the northeast as splitting occurs. Expect the overall storm activity to slide southeast through the evening. The highest area of concern continues to be across far southwest Missouri. Primary hazard of concern will be large hail up to 2 inches in diameter. This is further supported by the Large Hail Parameter values of 8-12, settling in the 2 inch or greater bin according to guidance. Additional hazards potential includes a damaging wind gusts up to 60 mph and an isolated tornado. The tornado risk will be localized to areas of favorable low-level shear and instability across far southwestern Missouri. The potential threats are highlighted in the latest SPC Day 1 Slight Convective Outlook. In addition to the potential for strong to severe thunderstorms, localized heavy rainfall and flooding will be possible this evening. The latest 12Z HREF Probability Match Mean QPF highlights an area of heavier QPF along and south of the Highway 60 corridor. In general, localized rainfall amounts may approach 1 to 1.50 inches. Given saturated soils from recent rainfall, localized flooding cannot be ruled out. No Flood Watch is anticipated at this time given the localized nature of the heavy rainfall. Scattered activity will dissipate through the late evening. Winds become breezy and northeasterly overnight. Overnight lows in the 40s. .LONG TERM...(Saturday through Friday) Issued at 154 PM CDT Fri Apr 15 2022 Saturday: Mid level heights rise on Saturday ahead of the next approaching shortwave on Sunday. Expect afternoon highs in the lower 60s on Saturday with breezy conditions. Some breaks in the clouds by Saturday afternoon before additional cloud cover builds back in Saturday night. Sunday: A shortwave slides through the central CONUS on Sunday with the return of showers and a few thunderstorms. No severe weather or flooding are expected with this system at this time. As a result of associated cloud cover and precipitation, expect a rather chilly day with afternoon highs in the lower 50s. A chance for some frost Sunday night into Monday morning. However, slowly dissipating cloud cover could inhibit frost potential. Monday-Tuesday: Highs on Monday and Tuesday rebound into the upper 50s to lower 60s. This will keep the region at 5 to 10 degrees below normal for mid to late April. Additional frost/freeze chances return Monday night into Tuesday. Given the lack of cloud cover and lighter winds Monday night, there is an increasing potential for frost and even a freeze in portions of central Missouri and eastern Ozarks. Wednesday: As quick as the last system exits, another one slides through the area on Wednesday with the return of showers and thunderstorms. Thursday-Friday: By late next week, ensemble guidance suggest a warming trend with temperatures climbing into the 70s. Above normal temperatures are favored by next weekend through the end of April. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 604 PM CDT Fri Apr 15 2022 For the 00z TAFS, the main convection looks like it has shifted east of the area, but some showery activity has developed behind this and will keep in the tempo group going for a couple hours at the onset of the 00z TAFS for convection. Will eventually see ceilings tonight dip into the MVFR and possible IFR for a brief period overnight. Some wind gusts will develop during the day on Saturday, with some gusts over 20 kts possible. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Perez LONG TERM...Perez AVIATION...Lindenberg
Hazardous weather outlook, Apr 15, 2:16 PM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 216 PM CDT Fri Apr 15 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 216 PM CDT Fri Apr 15 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Limited excessive rainfall risk DISCUSSION... Scattered showers and thunderstorms will develop between the Highway 60 and Interstate 44 corridor around 5 to 7 pm. While the primary risks are large hail to 2.00 inches in diameter and frequent lightning, a few storms could produce damaging winds gusts up to 60 mph. An isolated tornado is possible, but the threat remains low. Storms will likely move south into Arkansas by midnight. If thunderstorms are able to move over the same areas this evening, then some localized heavy rainfall and flooding will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional chances for showers and thunderstorms exists Sunday and again Tuesday night into Wednesday. Frost is possible on Monday and Tuesday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for portions of far southwest and south central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Perez
In the hours before
Local storm report, Apr 15, 4:27 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 PM CDT FRI APR 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 1 ENE ELKLAND 37.45N 93.02W
04/15/2022 E1.25 INCH WEBSTER MO PUBLIC
PUBLIC REPORTED HALF-DOLLAR SIZE HAIL NEAR
HIGHWAY EE IN ELKAND.
&&
JDLocal storm report, Apr 15, 5:18 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
518 PM CDT FRI APR 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL CHESTNUTRIDGE 36.84N 93.25W
04/15/2022 E0.75 INCH CHRISTIAN MO TRAINED SPOTTER
SPOTTER REPORTED PENNY SIZE HAIL ALONG
HIGHWAY 65 APPROXIIMATELY 2 MILES NE OF
CHESTNUTRIDGE.
&&
JDSpecial weather statement, Apr 15, 6:23 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
623 PM CDT Fri Apr 15 2022
MOZ105-152345-
Ozark MO-
623 PM CDT Fri Apr 15 2022
...A strong thunderstorm will impact portions of southern Ozark
County through 645 PM CDT...
At 621 PM CDT, Doppler radar was tracking a strong thunderstorm over
Price Place, or 9 miles north of Bull Shoals, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bull Shoals Lake... Norfork Lake...
Gainesville... Bakersfield...
Theodosia... Pontiac...
Sundown... Tecumseh...
Udall... Hardenville...
Sycamore... Isabella...
Zanoni... Willhoit...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central and southwestern Missouri.
&&
LAT...LON 3665 9267 3676 9212 3650 9212 3650 9270
3651 9270
TIME...MOT...LOC 2321Z 272DEG 48KT 3652 9258
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MeltoThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 12:11 PM CDT | Special Weather Statement | SGF | Lawrence | 19 min |
| Apr 15, 4:21 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Webster, Wright | 39 min |
| Apr 15, 4:55 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Stone, Webster | 50 min |
| Apr 15, 5:36 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 39 min |
| Apr 15, 6:23 PM CDT | Special Weather Statement | SGF | Ozark | 22 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.